Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 74, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 24, 2015, 10:15 PM CDT for Benton County, Linn County, Iowa. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 10:15 PM CDT (03:15 UTC)
- Expired
- Jun 24, 2015, 11:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Benton County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 10:15 PM CDT | HAIL 0.88 | 1 Nnw Shellsburg, IA | |
| Jun 24, 10:19 PM CDT | HAIL 1 | Shellsburg, IA | |
| Jun 24, 10:32 PM CDT | HAIL 1.25 | Center Point, IA | RELAYED BY KCRG-TV THROUGH VIEWER PICTURE ON SOCIAL MEDIA. |
| Jun 24, 10:35 PM CDT | HAIL 0.88 | Center Point, IA | |
| Jun 24, 11:00 PM CDT | HAIL 1 | N Central City, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 9:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -609 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 637 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WUUS53 KDVN 250315 SVRDVN IAC011-113-250415- /O.NEW.KDVN.SV.W.0074.150625T0315Z-150625T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1015 PM CDT WED JUN 24 2015 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINN COUNTY IN EAST CENTRAL IOWA... EASTERN BENTON COUNTY IN EAST CENTRAL IOWA... * UNTIL 1115 PM CDT * AT 1015 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHELLSBURG...OR 8 MILES SOUTHEAST OF VINTON...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...MARION...HIAWATHA...MOUNT VERNON...ROBINS...CENTER POINT...LISBON...FAIRFAX...ELY...ATKINS...WALFORD...URBANA... CENTRAL CITY...SPRINGVILLE...PALO...SHELLSBURG...ALBURNETT... COGGON...NORWAY AND BERTRAM. PEOPLE ATTENDING LINN COUNTY FAIR SHOULD SEEK SAFE SHELTER IMMEDIATELY! THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 42. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4222 9197 4229 9136 4187 9137 4187 9194 TIME...MOT...LOC 0315Z 265DEG 32KT 4208 9189 HAIL...1.00IN WIND...<50MPH $$ ERVIN
7 follow-up statements
923 WWUS53 KDVN 250322 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1022 PM CDT WED JUN 24 2015 IAC011-113-250415- /O.CON.KDVN.SV.W.0074.000000T0000Z-150625T0415Z/ LINN IA-BENTON IA- 1022 PM CDT WED JUN 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR LINN AND SOUTHEASTERN BENTON COUNTIES... AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PALO...OR 10 MILES NORTHWEST OF CEDAR RAPIDS...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS IN SHELLSBURG. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...MARION...HIAWATHA...MOUNT VERNON...ROBINS...CENTER POINT...LISBON...FAIRFAX...ELY...ATKINS...WALFORD...CENTRAL CITY... SPRINGVILLE...PALO...SHELLSBURG...ALBURNETT...NORWAY...BERTRAM... PRAIRIEBURG AND WHITTIER. PEOPLE ATTENDING LINN COUNTY FAIR SHOULD SEEK SAFE SHELTER IMMEDIATELY! THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4221 9191 4229 9136 4187 9137 4187 9194 TIME...MOT...LOC 0321Z 265DEG 32KT 4209 9181 HAIL...1.00IN WIND...<50MPH $$ ERVIN
015
WWUS53 KDVN 250329
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1029 PM CDT WED JUN 24 2015
IAC011-250338-
/O.CAN.KDVN.SV.W.0074.000000T0000Z-150625T0415Z/
BENTON IA-
1029 PM CDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
EAST CENTRAL IOWA.
LAT...LON 4187 9137 4189 9183 4220 9183 4229 9136
TIME...MOT...LOC 0328Z 265DEG 32KT 4209 9172
$$
IAC113-250415-
/O.CON.KDVN.SV.W.0074.000000T0000Z-150625T0415Z/
LINN IA-
1029 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR LINN COUNTY...
AT 1028 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TODDVILLE...
OR 8 MILES NORTH OF CEDAR RAPIDS...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MARION...HIAWATHA...MOUNT VERNON...ROBINS...CENTER
POINT...LISBON...FAIRFAX...ELY...WALFORD...CENTRAL CITY...
SPRINGVILLE...PALO...ALBURNETT...BERTRAM...PRAIRIEBURG...WHITTIER...
VIOLA...TODDVILLE AND PARIS.
PEOPLE ATTENDING LINN COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 14 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4187 9137 4189 9183 4220 9183 4229 9136
TIME...MOT...LOC 0328Z 265DEG 32KT 4209 9172
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN317 WWUS53 KDVN 250342 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1042 PM CDT WED JUN 24 2015 IAC113-250415- /O.CON.KDVN.SV.W.0074.000000T0000Z-150625T0415Z/ LINN IA- 1042 PM CDT WED JUN 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR LINN COUNTY... AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALBURNETT... OR 12 MILES NORTH OF CEDAR RAPIDS...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...MARION...HIAWATHA...MOUNT VERNON...ROBINS...CENTER POINT...LISBON...CENTRAL CITY...SPRINGVILLE...ALBURNETT...BERTRAM... PRAIRIEBURG...VIOLA...TODDVILLE...WHITTIER...PARIS...WAUBEEK... PARALTA...LAFAYETTE AND MIDWAY. PEOPLE ATTENDING LINN COUNTY FAIR SHOULD SEEK SAFE SHELTER IMMEDIATELY! THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 15 AND 37. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4187 9137 4191 9174 4220 9180 4229 9136 TIME...MOT...LOC 0342Z 265DEG 32KT 4215 9163 HAIL...1.00IN WIND...<50MPH $$ ERVIN
039 WWUS53 KDVN 250348 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1048 PM CDT WED JUN 24 2015 IAC113-250415- /O.CON.KDVN.SV.W.0074.000000T0000Z-150625T0415Z/ LINN IA- 1048 PM CDT WED JUN 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR LINN COUNTY... AT 1048 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALBURNETT... OR 13 MILES NORTH OF CEDAR RAPIDS...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...MARION...HIAWATHA...MOUNT VERNON...ROBINS...LISBON... CENTRAL CITY...SPRINGVILLE...ALBURNETT...BERTRAM...PRAIRIEBURG... VIOLA...TODDVILLE...WHITTIER...PARIS...WAUBEEK...PARALTA... LAFAYETTE...MIDWAY AND MARION AIRPORT. PEOPLE ATTENDING LINN COUNTY FAIR SHOULD SEEK SAFE SHELTER IMMEDIATELY! THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 17 AND 31. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4190 9166 4221 9175 4229 9136 4187 9137 TIME...MOT...LOC 0348Z 264DEG 30KT 4216 9159 HAIL...1.00IN WIND...<50MPH $$ ERVIN
883 WWUS53 KDVN 250356 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1056 PM CDT WED JUN 24 2015 IAC113-250415- /O.CON.KDVN.SV.W.0074.000000T0000Z-150625T0415Z/ LINN IA- 1056 PM CDT WED JUN 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR EASTERN LINN COUNTY... AT 1056 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CENTRAL CITY...OR 12 MILES NORTHWEST OF ANAMOSA...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MARION...MOUNT VERNON...LISBON...CENTRAL CITY...SPRINGVILLE... ALBURNETT...BERTRAM...PRAIRIEBURG...VIOLA...WHITTIER...PARIS... WAUBEEK...PARALTA...MARION AIRPORT AND PALISADES-KEPLER SATE PARK. PEOPLE ATTENDING LINN COUNTY FAIR SHOULD SEEK SAFE SHELTER IMMEDIATELY! PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4189 9155 4223 9164 4229 9136 4187 9137 TIME...MOT...LOC 0356Z 260DEG 31KT 4219 9151 HAIL...1.00IN WIND...<50MPH $$ ERVIN
816
WWUS53 KDVN 250404
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 PM CDT WED JUN 24 2015
IAC113-250415-
/O.CON.KDVN.SV.W.0074.000000T0000Z-150625T0415Z/
LINN IA-
1104 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN LINN COUNTY...
AT 1103 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
PRAIRIEBURG...OR 10 MILES NORTHWEST OF ANAMOSA...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS NEAR CENTRAL CITY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTRAL CITY...PRAIRIEBURG...WAUBEEK AND VIOLA.
PEOPLE ATTENDING LINN COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4212 9147 4220 9156 4229 9136 4206 9137
TIME...MOT...LOC 0403Z 265DEG 32KT 4220 9144
HAIL...1.00IN
WIND...60MPH
$$
ERVIN324
WWUS53 KDVN 250409
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1109 PM CDT WED JUN 24 2015
IAC113-250419-
/O.EXP.KDVN.SV.W.0074.000000T0000Z-150625T0415Z/
LINN IA-
1109 PM CDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINN COUNTY WILL
EXPIRE AT 1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
AND SMALL HAIL ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
EAST CENTRAL IOWA.
LAT...LON 4212 9147 4220 9156 4229 9136 4206 9137
TIME...MOT...LOC 0407Z 265DEG 32KT 4220 9144
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:02 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 24, 7:02 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT WED JUN 24 2015
.SYNOPSIS...
ISSUED AT 305 PM CDT WED JUN 24 2015
12Z UA ANALYSIS HAS AN 850MB WARM FRONT FROM CENTRAL
NEBRASKA...THROUGH SOUTHWEST IOWA...AND INTO SOUTHERN ILLINOIS.
ALONG AND SOUTH OF THIS FRONT WAS VERY WARM AND MOIST AIR. A WEAK
LLJ RAN FROM WEST TEXAS INTO CENTRAL KANSAS. SATELLITE/RADAR
TRENDS THROUGH MID AFTERNOON HAS A LOOSELY ORGANIZED CONVECTIVE
COMPLEX MOVING ACROSS IOWA WITH ANOTHER DEVELOPING BACK ALONG THE
MISSOURI RIVER.
18Z SFC DATA PLACES AN INFERRED LOW JUST EAST OF KOMA WITH A WARM
FRONT RUNNING FROM THE LOW TO NEAR KSTL. DEW POINTS ALONG AND
SOUTH OF THE WARM FRONT WERE IN THE UPPER 60S TO LOWER 70S. NORTH
OF THE WARM FRONT DEW POINTS WERE IN THE 50S TO LOWER 60S.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 305 PM CDT WED JUN 24 2015
RADAR AND RAP TRENDS WILL TAKE THE CURRENT CONVECTIVE COMPLEX EAST
LATE THIS AFTERNOON AND INTO THE EARLY EVENING. THE LACK OF
INSTABILITY ACROSS THE AREA MEANS THE COMPLEX WILL BE RAIN WITH
EMBEDDED THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
WITH THE STRONGER CONVECTION.
THERE ARE STILL QUESTIONS REGARDING THE OVERALL SEVERE THREAT FOR
LATE THIS AFTERNOON AND EVENING. THE SECONDARY CONVECTIVE COMPLEX
BACK ALONG THE MISSOURI RIVER IN WESTERN IOWA MAY POSE THE BETTER
THREAT OF SEVERE STORMS. IF SEVERE STORMS DO OCCUR LATE THIS
AFTERNOON AND EVENING...AREAS SOUTH OF I-80 WOULD BE MORE AT
THREAT.
AFTER SUNSET AND THROUGH SUNRISE THURSDAY...THE SECONDARY
CONVECTIVE COMPLEX WILL GROW UPSCALE AS FORCING AND MOISTURE
INCREASES ACROSS THE AREA. THE MODELS DO SUGGEST A SURFACE LOW
MOVING THROUGH THE CENTRAL PART OF THE AREA TONIGHT HELPING TO
ENHANCE THE RAINFALL. HEAVY RAIN IS DEFINITELY A THREAT AS STORMS
MAY MOVE REPEATEDLY OVER THE SAME AREAS.
BASED ON WHAT HAS ALREADY OCCURRED TODAY...RAINFALL OF 2 TO 4
INCHES IS PLAUSIBLE SHORTLY AFTER SUNRISE THURSDAY.
ON THURSDAY...RAIN WILL SLOWLY END FROM NORTHWEST TO SOUTHEAST
DURING THE DAY. IF CLOUDS REMAIN ACROSS THE AREA FOR MUCH OF THE
DAY...THE NORTH HALF OF THE AREA MAY BE DRY DURING THE AFTERNOON
HOURS.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 305 PM CDT WED JUN 24 2015
FORECAST HIGHLIGHTS OF THE LONG TERM PERIOD INCLUDE A TRANSITION TO
NORTHWEST FLOW...COOLER TEMPERATURES...AND PERIODIC RAIN CHANCES.
FOR THURSDAY NIGHT...THE FAR SOUTHERN FRINGE REMAINS IN THE MARGINAL
RISK AREA FOR SEVERE STORMS ALONG THE RESIDUAL BOUNDARY. WILL ALSO
HAVE TO MONITOR THIS AREA FOR HEAVY RAIN PER THE 12Z NAM...ALTHOUGH
THAT PARTICULAR MODEL IS THE MOST BULLISH ON QPF. ON FRIDAY...EXPECT
ADDITIONAL SCATTERED SHOWERS AND STORMS AS AN UPPER TROUGH DIPS
THROUGH THE REGION IN SHARPENING NORTHWEST FLOW. THIS FORCING WILL
EXIT QUICKLY FRIDAY NIGHT FOR A DRY PERIOD CONTINUING THROUGH
SATURDAY.
LOOKING AHEAD...ADDITIONAL SCATTERED RAIN WILL BE POSSIBLE EVERY DAY
FROM SUNDAY THROUGH WEDNESDAY. PERSISTENT NORTHWEST FLOW WILL GUIDE
PERIODIC SHORT WAVE ENERGY INTO THE FORECAST AREA. CONSENSUS BLENDED
POPS OF 20-40 PERCENT ARE REASONABLE. THE OVERALL SEVERE WEATHER
THREAT THROUGH THIS PERIOD IS LOW. SLIGHTLY BELOW NORMAL
TEMPERATURES ARE EXPECTED THROUGH THE BULK OF THE LONG TERM
PERIOD...WITH HIGHS MAINLY IN THE UPPER 70S...PERHAPS OCCASIONALLY
TOUCHING THE LOWER 80S.&&
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 647 PM CDT WED JUN 24 2015
VFR OR MVFR WILL PREVAIL FOR NEXT SEVERAL HOURS. A CLUSTER OF
SHOWERS AND STORMS HAVE FORMED OVER WEST-CENTRAL IOWA WHICH WILL
PROPAGATE TOWARD THE E/SE WITH TIME. THEREFORE...LOOK FOR
DETERIORATING CONDITIONS MOSTLY AFTER 03Z-05Z/THURSDAY.
ENVIRONMENTAL CONDITIONS SUPPORT TORRENTIAL RAINFALL AND
LOCALIZED HIGH WINDS WITH ANY STORMS THAT FORM...RESULTING IN THE
POTENTIAL FOR SOME PERIODS OF IFR/LIFR. MOST LIKELY WINDOW FOR
STORMS TO IMPACT KCID/KMLI/KBRL IS BETWEEN 06Z-012Z...EARLIEST AT
KCID AND LATEST AT KBRL. WILL LIKELY NEED TO UPDATE WITH MORE
AGGRESSIVE TEMPO GROUPS AS STORMS GET CLOSER.
UTTECH
&&
.HYDROLOGY...
ISSUED AT 305 PM CDT WED JUN 24 2015
ANOTHER ROUND OF HEAVY RAIN WILL BE SEEN ACROSS THE AREA FROM LATE
THIS AFTERNOON INTO THURSDAY MORNING. SOILS ACROSS THE AREA ARE
ALREADY QUITE MOIST AND THIS ADDITIONAL RAINFALL WILL QUICKLY
SATURATE THE SOILS. AREA RIVERS ARE ALREADY RUNNING HIGH FROM
HEAVY RAINFALL OVER THE PAST 10 DAYS AND SOME ARE IN FLOOD. THIS
ADDITIONAL RAIN WILL RESULT IN ADDITIONAL RISES...SOME POSSIBLY
SIGNIFICANT...ON AREA RIVERS AND INCREASE THE FLOOD THREAT.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...RP KINNEY
AVIATION...UTTECH
HYDROLOGY...08Hazardous weather outlook, Jun 24, 3:32 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 PM CDT WED JUN 24 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-252045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 332 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON WILL BECOME MORE NUMEROUS TONIGHT. SEVERE STORMS ARE STILL POSSIBLE LATE THIS AFTERNOON AND EVENING. BASED ON DATA THROUGH MID AFTERNOON...AREAS ALONG AND SOUTH OF INTERSTATE 80 APPEAR TO BE AT A HIGHER RISK. IF SEVERE STORMS DO DEVELOP LATE THIS AFTERNOON AND EVENING... LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAIN IS LIKELY LATE THIS AFTERNOON AND TONIGHT. WIDESPREAD RAINFALL TOTALS OF 1 TO 4 INCHES MAY BE POSSIBLE BY SUNRISE THURSDAY...SO FLASH FLOODING IS A THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. AREA RIVERS CONTINUE TO EXPERIENCE FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING ACROSS FAR SOUTHEASTERN IOWA...WEST CENTRAL ILLINOIS...AND FAR NORTHEAST MISSOURI. THE PATTERN WILL REMAIN ACTIVE INTO EARLY NEXT WEEK WITH CHANCES OF THUNDERSTORMS ON FRIDAY AS WELL AS SUNDAY NIGHT INTO MONDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE EVENTS WILL BE SEVERE SO PLEASE STAY TUNED TO FORECASTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON THURSDAY AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 24, 4:28 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
428 PM CDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HEAVY RAIN 2 SSW LADORA 41.73N 92.20W
06/24/2015 M1.73 INCH IOWA IA TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT
&&
TASSpecial weather statement, Jun 24, 5:02 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 502 PM CDT WED JUN 24 2015 IAZ040>042-051>053-063>065-076-077-250015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR- KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... SIGOURNEY...WASHINGTON 502 PM CDT WED JUN 24 2015 ...A PERIOD OF STRONG SOUTHEAST WINDS THIS EVENING... AN AREA OF RAIN IS MOVING EAST AND ENDING TEMPORARILY OVER EASTERN IOWA...AND WINDS ALONG THE BACK EDGE OF THIS RAIN HAVE RAPIDLY INCREASED FROM THE SOUTHEAST. WINDS SUSTAINED AROUND 25 MPH...GUSTING TO NEAR 40 MPH CAN BE EXPECTED OVER EAST CENTRAL IOWA THROUGH 7 PM. ERVIN
Local storm report, Jun 24, 5:32 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 PM CDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 3 S LADORA 41.71N 92.18W
06/24/2015 M1.70 INCH IOWA IA TRAINED SPOTTER
DURATION 6 HOURS. 0.70 IN THE EARLY MORNING AND 1 INCH
THIS AFTERNOON FOR A STORM TOTAL SO FAR OF 1.70 INCHES.
&&
TASSpecial weather statement, Jun 24, 9:16 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 916 PM CDT WED JUN 24 2015 IAC011-250300- BENTON- 916 PM CDT WED JUN 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT ... AT 915 PM CDT...A STRONG THUNDERSTORM WAS NEAR TOLEDO...MOVING EAST AT 40 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VINTON...NEWHALL...VAN HORNE...KEYSTONE...GARRISON AND VINTON MEMORIAL AIRPORT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4224 9229 4226 9197 4190 9196 4194 9230 TIME...MOT...LOC 0215Z 268DEG 37KT 4206 9254 ERVIN
Special weather statement, Jun 24, 9:17 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 917 PM CDT WED JUN 24 2015 IAC011-250300- BENTON- 917 PM CDT WED JUN 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT BENTON COUNTY... AT 915 PM CDT...A STRONG THUNDERSTORM WAS NEAR TOLEDO...MOVING EAST AT 40 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VINTON...NEWHALL...VAN HORNE...KEYSTONE...GARRISON AND VINTON MEMORIAL AIRPORT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4224 9229 4226 9197 4190 9196 4194 9230 TIME...MOT...LOC 0215Z 268DEG 37KT 4206 9254 ERVIN
Local storm report, Jun 24, 10:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 PM CDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 6 NE VAN HORNE 42.08N 92.03W
06/24/2015 E0.25 INCH BENTON IA TRAINED SPOTTER
PEA SIZE HAIL WITH LIGHT TO MODERATE RAIN
&&
TASThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:19 PM CDT | River Flood Warning | DVN | Keokuk | 6 days |
| Jun 24, 8:19 PM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 6 days |
| Jun 24, 9:06 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 5 days |
| Jun 24, 9:06 PM CDT | River Flood Warning | DVN | Louisa | 8 days |
| Jun 24, 9:06 PM CDT | River Flood Warning | DVN | Louisa | 7 days |
| Jun 24, 9:06 PM CDT | River Flood Warning | DVN | Louisa | 8 days |
| Jun 24, 9:06 PM CDT | River Flood Warning | DVN | Johnson, Washington | 5 days |
| Jun 24, 9:16 PM CDT | Special Weather Statement | DVN | Benton | 44 min |
| Jun 24, 9:17 PM CDT | Special Weather Statement | DVN | Benton | 43 min |
| Jun 24, 9:43 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 6 days |
| Jun 24, 9:43 PM CDT | River Flood Warning | DVN | Des Moines | 8 days |
| Jun 24, 9:43 PM CDT | River Flood Warning | DVN | Des Moines, Lee | 8 days |
| Jun 24, 9:43 PM CDT | River Flood Warning | DVN | Lee | 7 days |
| Jun 24, 10:52 PM CDT | Special Weather Statement | DVN | Benton | 83 min |
| Jun 24, 11:04 PM CDT | Flash Flood Warning | DVN | Benton | 6 hr |
| Jun 24, 11:35 PM CDT | Special Weather Statement | DVN | Washington | 85 min |
| Jun 25, 10:37 AM CDT | River Flood Warning | DVN | Van Buren | 72 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.